Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 23, 2011, 5:37 PM CDT for Trousdale County, Wilson County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 5:37 PM CDT (22:37 UTC)
- Expired
- Mar 23, 2011, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 5:42 PM CDT | HAIL 1 | 9 W Lebanon, TN | REPORTED NEAR WEST WILSON SCHOOL ON LEBANON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 4:06 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205
WUUS54 KOHX 232237
SVROHX
TNC169-189-232300-
/O.NEW.KOHX.SV.W.0034.110323T2237Z-110323T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 535 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM LEBANON TO LP FIELD...AND WERE MOVING SOUTHEAST AT 50
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL HILL...
WATERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3614 8607 3597 8601 3598 8609 3596 8610
3596 8618 3597 8629 3601 8636 3604 8638
3611 8653 3614 8652 3614 8655 3625 8658
3627 8656 3632 8642 3631 8639 3634 8634
3631 8635 3631 8630 3635 8627
TIME...MOT...LOC 2237Z 321DEG 45KT 3625 8631 3615 8665
$$
FORECASTER:
041 follow-up statement
809
WWUS54 KOHX 232252
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CDT WED MAR 23 2011
TNC169-232301-
/O.CAN.KOHX.SV.W.0034.000000T0000Z-110323T2300Z/
TROUSDALE TN-
552 PM CDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN TROUSDALE
COUNTY IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3615 8608 3610 8606 3600 8635 3604 8638
3611 8653 3614 8652 3614 8655 3621 8657
3631 8626 3630 8625 3632 8623
TIME...MOT...LOC 2251Z 311DEG 38KT 3623 8622 3612 8654
$$
TNC189-232300-
/O.CON.KOHX.SV.W.0034.000000T0000Z-110323T2300Z/
WILSON TN-
552 PM CDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON COUNTY
UNTIL 600 PM CDT...
AT 548 PM CDT...A LINE OF SEVER STORMS EXTENDED FROM 5 MILES
NORTHEAST OF LEBANON TO RURAL HILL...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL HILL AND WATERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3615 8608 3610 8606 3600 8635 3604 8638
3611 8653 3614 8652 3614 8655 3621 8657
3631 8626 3630 8625 3632 8623
TIME...MOT...LOC 2251Z 311DEG 38KT 3623 8622 3612 8654
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 5:02 PM CDT, 35 minutes earlier.
Area forecast discussion, Mar 23, 5:02 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 502 PM CDT WED MAR 23 2011 .AVIATION...BNA/CSV...HAVE AMENDED THE TAF'S TO REFLECT CURRENT MESOSCALE SITUATION. CDFNT IS STILL NW OF THE MID STATE, BUT MAIN LINE OF CONVECTION HAS FORMED AHEAD OF THE SFC BNDRY, WITH TSRA EXPECTED TO MOVE INTO THE BNA AREA BEFORE 23Z, AND CSV 23-01Z. CELL MOVEMENT IS RAPID, WITH CURRENT STORMS TRACKING EASTWARD AT 50-60 MPH. && .PREV DISCUSSION... /ISSUED 324 PM CDT WED MAR 23 2011/ DISCUSSION... SCATTERED STRONG TO SEVERE STORMS DEVELOPED THIS AFTERNOON MAINLY OVER NORTHEAST QUARTER OF MIDDLE TN WHERE RH AND INSTABILITY ARE BEST. STORMS ARE ABSOLUTELY HAULING EASTWARD IN EXCESS OF 65 MPH AS BAND OF STRONG MID/UPPER LEVEL WINDS SOUTH OF THE MAIN UPPER LOW IMPACT THE REGION. AS EXPECTED...A SECOND AREA OF STORMS HAS BEEN DEVELOPING OVER WEST TN SLIGHTLY AHEAD OF THE COLD FRONT WHICH WAS STILL WEST OF THE MS RIVER AT 20Z. THESE STORMS ARE IN AN AREA OF BETTER MID LEVEL LAPSE RATES AND DECENT SHEAR...BUT ALSO SLIGHTLY LESS RH AND HAVE BEEN SLOW TO INTENSIFY/EXPAND. THIS BAND WILL MOVE THRU MIDDLE TN THIS EVENING...WITH THREAT ENDING IN THE NORTHWEST COUNTIES AROUND 22Z AND THE EAST COUNTIES BY 03Z. MUCH COOLER TOMORROW AND REMAINING COOL FRIDAY AS SFC RIDGE SETTLES IN OVER THE AREA. HOWEVER...RAIN CHANCES WILL INCREASE AGAIN FRI AFTERNOON/NIGHT AS A WEAK S/W TRAVELS EASTWARD IN THE ZONAL FLOW ALOFT WHILE SFC RIDGE MOVES EAST AND ALLOWS FOR SOME MOISTURE RETURN. AS A SFC LOW APPROACHES TN ON SATURDAY...AN IMPORTANT ISSUE WILL BE THE LOCATION OF THE RETURNING WARM FRONT. GFS AND ECMWF BOTH HINT AT A VERY SLOW MOVING OR NEARLY STALLED FRONT BEING IN OUR VCNTY THIS WEEKEND. ECMWF SHOWS THE FRONT JUST S OF TN WHILE GFS STALLS ITS WEST TO EAST THRU THE SPINE OF TN. EITHER WAY...PRECIP CHANCES WILL CONTINUE OVER THE WEEKEND WITH POTENTIAL FOR ENHANCED RAINFALL DEPENDING ON THE FRONT. BOTH MODELS SHOW SFC LOW PASSING MIDDLE TN BY THE END OF THE WEEKEND WITH COOLER AIR MOVING IN BEHIND THE DEPARTED LOW. BOTH EXTENDED MODELS HAVE DAMPENED THE PREVIOUSLY SIGNIFICANT TROF THAT WAS EXPECTED TO MOVED THROUGH THE SOUTHERN U.S. MON AND TUE. ALTHOUGH A WEAKER SYSTEM WILL POSE LESS SVR THREAT...IT WILL STILL BE ENOUGH TO WARRANT CHC TYPE POPS THRU MON. TUE/WED APPEAR DRY BUT REMAINING COOL BECAUSE UPPER TROF MOVES AWAY WHILE A STRONGER SFC RIDGE SINKS INTO OUR REGION. ACCEPTED SHORT TERM MODEL GUIDANCE WITH ONLY SMALL CHANGES TO TEMPS AND POPS. THE BIGGEST POP/TEMP UNCERTAINTIES OCCUR THIS WEEKEND DEPENDING ON THE WARM FRONT LOCATION ADDRESSED ABOVE. LV && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Mar 23, 4:31 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT WED MAR 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-242145- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 431 PM CDT WED MAR 23 2011 ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR ALL OF MIDDLE TENNESSEE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS...AND EVEN AN ISOLATED TORNADO OR TWO...WILL BE POSSIBLE EARLY TONIGHT. THE MAIN THREATS HOWEVER WILL BE DAMAGING WINDS AND LARGE HAIL ONE INCH OR LARGER. A COLD FRONT WILL MOVE RAPIDLY SOUTHEAST ACROSS THE AREA LATER TONIGHT...WHICH WILL BRING AN END TO THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
In the hours before
Special weather statement, Mar 23, 2:08 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 208 PM CDT WED MAR 23 2011 TNZ011-031>034-232015- FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM- 208 PM CDT WED MAR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS...JACKSON...OVERTON... PICKETT AND PUTNAM COUNTIES... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALGOOD...OR NEAR COOKEVILLE...MOVING EAST AT 45 MPH. PEOPLE IN JACKSON...OVERTON...PUTNAM...SOUTHERN FENTRESS AND SOUTHERN PICKETT COUNTIES...INCLUDING THE CITY OF ALGOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HAIL UP TO PENNY SIZE IS EXPECTED WITH THIS STORM. JOHNSTONE
Local storm report, Mar 23, 2:36 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 2 N CROSSVILLE 35.98N 85.04W
03/23/2011 E1.00 INCH CUMBERLAND TN LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 70N.
&&
TJLocal storm report, Mar 23, 2:52 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 NE SPARTA 35.99N 85.41W
03/23/2011 E1.50 INCH WHITE TN PUBLIC
PUBLIC RPT OF BROKEN CAR WINDOWS
&&
TBOUCHERLocal storm report, Mar 23, 2:52 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 NE SPARTA 35.99N 85.41W
03/23/2011 E1.50 INCH WHITE TN PUBLIC
PUBLIC RPT OF BROKEN CAR WINDOWS
&&
TBOUCHERSpecial weather statement, Mar 23, 5:00 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT WED MAR 23 2011 TNZ007-008-027-232300- DAVIDSON-ROBERTSON-SUMNER- 500 PM CDT WED MAR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON AND SUMNER COUNTIES... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGETOP...OR 11 MILES SOUTH OF SPRINGFIELD...MOVING EAST AT 50 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 04
Special weather statement, Mar 23, 5:17 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 517 PM CDT WED MAR 23 2011 TNZ008-025>029-232315- CHEATHAM-DAVIDSON-DICKSON-SUMNER-TROUSDALE-WILSON- 517 PM CDT WED MAR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON... SUMNER...TROUSDALE AND WILSON COUNTIES... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GALLATIN TO ASHLAND CITY...MOVING EAST AT 45 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Mar 23, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, White | 26 min |
| Mar 23, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Mar 23, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 22 min |
| Mar 23, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 13 min |
| Mar 23, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton | 60 min |
| Mar 23, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 27 min |
| Mar 23, 6:11 PM CDT | Tornado Warning | OHX | DeKalb, Smith, Wilson | 34 min |
| Mar 23, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 30 min |
| Mar 23, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 35 min |
| Mar 23, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford | 34 min |
| Mar 23, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 16 min |
| Mar 23, 6:51 PM CDT | Tornado Warning | OHX | Rutherford | 24 min |
| Mar 23, 6:52 PM CDT | Tornado Warning | OHX | DeKalb, White | 23 min |
| Mar 23, 6:59 PM CDT | Tornado Warning | OHX | Giles | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.